MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D133603
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a thermocool® smart touch¿ electrophysiology catheter.The patient suffered transient heart block requiring temporary transvenous pacing (tvp).It was reported a patient suffered a transient heart block.They were mapping the avnrt with the pentaray catheter, both the fast and slow pathways and towards the end of the procedure, when they were ablating, they noticed the heart block.They came off ablation and began right ventricle (rv) pacing "to get the heart going again." they got the heart stable enough to put in a temporary pacemaker after which the heart returned to a normal sinus rhythm.The patient was stable and all intervals associated with the sinus rhythm were normal when he and the physician left the room.The patient will stay overnight for observation.The case was not part of a clinical study.The caller asked the physician what their opinion was of the cause and the physician indicated that during ablation, the catheter slipped and bumped the fast pathway but did not ablate it, which is why the sinus rhythm returned.Additional information was received on the event.This adverse event was discovered during use of biosense webster products.Temporary transvenous pacing (tvp) was performed as intervention.The patient outcome of the adverse event is fully recovered.Other relevant history includes low ef.

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14880762
Report Number2029046-2022-01490
Device Sequence Number17434136
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public10846835009019
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD133603
Device Catalogue NumberD133603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERIC - PENTARAY; SMARTABLATE GENERATOR KIT-US; WEBSTER CORONARY SINUS CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale